Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 7, NWS Houston/Galveston, TX

April 21, 2006Fort Bend County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Apr 21, 2006, 6:01 AM CDT for Fort Bend County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2006, 6:01 AM CDT (11:01 UTC)
Expired
Apr 21, 2006, 6:30 AM CDT
In force
29 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Fort Bend County, TX

The radar

The Houston radar (KHGX), 69 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 6:05 AM CDTTORNADOPleak, TXEXTENSIVE DAMAGE TO MEYER ELEMENTARY SCHOOL JUST EAST OF HIGHWAY 36. NUMEORUS TREES DOWN IN A SOUTHEASTERN PATH AWAY FROM SCHOOL.
Apr 21, 6:15 AM CDTTORNADO 1Pleak, TXEXTENSIVE DAMAGE TO MEYER ELEMENTARY SCHOOL JUST EAST OF HIGHWAY 36. PORTION OF SCHOOL ROOF PEELED OFF WITH SEVERAL CLASSROOMS DAMAGED. NUMEROUS TREES DOWN APPROACHING THE SCHOOL AND IN A SOUTHEASTERN PATH AWAY FROM THE SCHOOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 4:32 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1063 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1063 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 211101
TORHGX
TXC157-211130-
/O.NEW.KHGX.TO.W.0007.060421T1101Z-060421T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
601 AM CDT FRI APR 21 2006

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  FORT BEND COUNTY IN SOUTHEAST TEXAS

* UNTIL 630 AM CDT

* AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO
  WAS LOCATED NEAR PLEAK...MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  THOMPSONS...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL  FOR THE
WARNED AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2958 9591 2940 9592 2946 9554 2960 9566

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 21, 4:30 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 21, 4:30 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
430 AM CDT FRI APR 21 2006

.DISCUSSION...
UPDATED...SPC HAS ISSUED SEVERE THUNDERSTORM WATCH 231 IN EFFECT
THROUGH 14Z. SQUALL LINE GETTING ITS ACT TOGETHER. MAIN THRUST OF
THE LINE WILL BE E-SE TOWARD THE SOUTHERN HALF OF THE CWA. NEW ZONES
OUT SHORTLY. 43

ANOTHER CONVECTIVE COMPLEX HEADING TOWARD THE REGION. AT 08Z...A
COLD FRONT WAS LOCATED ALONG A SHV TO ACT TO JCT LINE. THE FRONT
IS PUSHING VERY SLOWLY SOUTH. A PRE-FRONTAL TROUGH OR OUTFLOW
BOUNDARY EXTENDS FROM NEAR CALDWELL TO COTULLA. IT APPEARS THAT
THIS MORNINGS STORMS WILL FIRE ON THE OUTFLOW BOUNDARY AND A FEW
STORMS COULD DEVELOP ON THE ACTUAL FRONT THIS AFTERNOON...
ESPECIALLY TOWARD THE COAST. GFS DRIES THINGS OUT RATHER QUICKLY THIS MORNING AND THINK
IT MIGHT BE A LITTLE TOO AGGRESSIVE WITH THE DRYING TREND. 250 MB
WINDS REMAIN DIVERGENT THROUGH 18Z AND A SPEED MAX WILL APPROACH
THE AREA FROM THE NORTHWEST. PWS WILL REMAIN ABOVE 1.5 INCHES
ALONG THE COAST...SO WILL MAINTAIN HIGHEST POPS NEAR THE COAST.
THE UPPER FLOW SHOULD BECOME CONFLUENT BY 21Z AND ANY LINGERING
PRECIP SHOULD END QUICKLY. WILL CARRY HIGH POPS FOR THIS MORNING
ALL AREAS AND MAINTAIN HIGH POPS FOR THE COAST INTO THIS
AFTERNOON. STILL ENOUGH INSTABILITY PRESENT...ESPECIALLY OVER THE
SOUTHERN ZONES TO GET AN ISOLATED SEVERE REPORT. WILL EVALUATE
JUST BEFORE PRESS TIME AND DECIDE ON ADDING SEVERE WORDING TO THE
ZONES.

THE COOL FRONT WORKING ACROSS THE REGION WILL YIELD COOLER
OVERNIGHT TEMPS BUT DAYTIME HIGHS SAT/SUN WILL STILL BE ON THE
WARM SIDE UNDER SUNNY/PT SUNNY SKIES.

NEXT WEEK IS LOOKING WETTER. A COLD FRONT IS EXPECTED TO DROP INTO
TEXAS AND STALL ALONG THE UPPER TEXAS COAST. AN UPPER LEVEL LOW
WILL MOVE INTO THE 4 CORNERS REGION WITH THE UPPER FLOW OVER TEXAS
BECOMING SOUTHWEST. THINK RAIN CHANCES WILL BEGIN TUES AND PERSIST
THROUGH THE END OF THE WEEK. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 83 60 87 61 87 / 20 0 0 0 0
HOUSTON (IAH)         84 60 87 63 87 / 60 0 0 0 0
GALVESTON (GLS)       80 69 82 69 82 / 60 0 0 0 0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 21, 5:17 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
517 AM CDT FRI APR 21 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-221030-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
517 AM CDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...SEVERE WEATHER POSSIBLE THIS MORNING MAINLY ALONG AND SOUTH OF
I-10...

.DAY ONE...TODAY AND TONIGHT
A SQUALL LINE WILL RACE ACROSS SOUTHEAST TEXAS THIS MORNING. THE
GREATEST THREAT FOR SEVERE WEATHER WILL BE SOUTH OF I-10. THE
PRIMARY SEVERE WEATHER HAZARD WILL BE GUSTY WINDS. A WEAK COOL
FRONT WILL APPROACH THE COAST THIS AFTERNOON AND ADDITIONAL
THUNDERSTORMS ARE POSSIBLE ALONG THE COAST THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD PREPARE FOR
ACTIVATION THIS MORNING.

In the hours before

Local storm report, Apr 21, 12:28 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1228 AM CDT FRI APR 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             4 S SOMERVILLE          30.29N 96.53W
04/20/2006  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

0653 PM     HAIL             8 N BRENHAM             30.28N 96.40W
04/20/2006  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

0705 PM     HAIL             INDEPENDENCE            30.32N 96.35W
04/20/2006  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

0922 PM     TSTM WND DMG     BRYAN                   30.67N 96.37W
04/20/2006                   BRAZOS             TX   LAW ENFORCEMENT

            POWER LINES DOWN IN AND AROUND BRYAN.

0932 PM     TSTM WND DMG     KURTEN                  30.79N 96.26W
04/20/2006                   BRAZOS             TX   LAW ENFORCEMENT

            ROOF TORN OFF ON AUCTION BARN ON HWY 21 EAST NEAR KURTEN.

0932 PM     TSTM WND DMG     10 NNE BRYAN            30.80N 96.30W
04/20/2006                   BRAZOS             TX   LAW ENFORCEMENT

            TREES DOWN IN NORTHERN PORTIONS OF BRAZOS COUNTY.

&&
Special weather statement, Apr 21, 5:46 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
546 AM CDT FRI APR 21 2006

TXZ177-211200-
WALKER-
INCLUDING THE CITY OF...HUNTSVILLE
546 AM CDT FRI APR 21 2006

...STRONG THUNDERSTORM MOVING ACROSS WALKER COUNTY...

AT 540 AM CDT STRONG THUNDERSTORMS MOVING EAST AT 45 MPH WERE
LOCATED ACROSS MOST OF THE NORTHERN HALF OF WALKER COUNTY. THESE
STORMS WERE PRODUCING STRONG WINDS AND SMALL HAIL. AT 533 AM
CDT...A TRAINED SPOTTER REPORTED ONE- HALF INCH HAIL WAS COVERING
THE GROUND IN HUNTSVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:20 PM CDTTornado WarningHGXGrimes, Waller40 min
Apr 20, 7:28 PM CDTTornado WarningHGXWashington21 min
Apr 20, 9:04 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson56 min
Apr 20, 9:30 PM CDTSevere Thunderstorm WarningHGXGrimes, Madison60 min
Apr 20, 9:56 PM CDTSevere Thunderstorm WarningHGXHouston, Montgomery, Walker64 min
Apr 20, 10:41 PM CDTSevere Thunderstorm WarningHGXSan Jacinto, Trinity46 min
Apr 21, 4:44 AM CDTSevere Thunderstorm WarningHGXAustin, Colorado61 min
Apr 21, 5:23 AM CDTSpecial Marine WarningHGX2 hr
Apr 21, 5:24 AM CDTSevere Thunderstorm WarningHGXFort Bend, Jackson, Wharton66 min
Apr 21, 5:44 AM CDTSevere Thunderstorm WarningHGXHarris61 min
Apr 21, 6:07 AM CDTSevere Thunderstorm WarningHGXSan Jacinto23 min
Apr 21, 6:15 AM CDTSevere Thunderstorm WarningHGXBrazoria, Matagorda60 min
Apr 21, 6:29 AM CDTSevere Thunderstorm WarningHGXFort Bend31 min
Apr 21, 6:36 AM CDTSevere Thunderstorm WarningHGXPolk39 min
Apr 21, 6:42 AM CDTSevere Thunderstorm WarningHGXHarris48 min
Apr 21, 6:44 AM CDTSpecial Marine WarningHGX2 hr
Apr 21, 6:55 AM CDTSevere Thunderstorm WarningHGXGalveston50 min
Apr 21, 7:18 AM CDTSevere Thunderstorm WarningHGXChambers42 min
Apr 21, 7:23 AM CDTSevere Thunderstorm WarningHGXLiberty37 min
Apr 21, 8:47 AM CDTSpecial Marine WarningHGX43 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.